Alert archive / Arkansas / River Flood Advisories in 2011
River Flood Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Feb 27, 2011, 8:49 AM CST for Crittenden County, Lee County, Arkansas; Shelby County, Tennessee; DeSoto County, Tunica County, Mississippi. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 8:49 AM CST (14:49 UTC)
- Expired
- Mar 3, 2011, 11:47 AM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
Counties Crittenden County, AR, Lee County, AR, DeSoto County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Memphis (MEMT1).
- Action stage
- 28 ft
- Minor stage
- 34 ft
- Moderate stage
- 40 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
209 WGUS84 KMEG 271449 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 849 AM CST SUN FEB 27 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A FLOOD ADVISORY FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE... DESOTO...TUNICA AND SHELBY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-077-MSC033-143-TNC157-281449- /O.NEW.KMEG.FL.Y.0002.110227T1449Z-110303T1747Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 849 AM CST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD ADVISORY FOR THE MISSISSIPPI RIVER AT MEMPHIS * UNTIL THURSDAY MORNING. * AT 08 AM SUNDAY THE STAGE WAS 20.5 FEET * FLOOD STAGE IS 34.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 29.0 FEET THURSDAY MORNING * AT 28.0 FEET...FLOODING IS OCCURRING IN ISOLATED LOWLANDS ALONG THE RIVER $$
4 follow-up statements
624 WGUS84 KMEG 011728 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1128 AM CST TUE MAR 1 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE... DESOTO...TUNICA AND SHELBY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-077-MSC033-143-TNC157-021728- /O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1128 AM CST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT MEMPHIS * UNTIL THURSDAY MORNING. * AT 11 AM TUESDAY THE STAGE WAS 24.2 FEET. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING. * AT 32.0 FEET...FLOODING IN UNPROTECTED FARMLAND ALONG THE RIVER, MAINLY ON THE ARKANSAS SIDE $$
032 WGUS84 KMEG 021802 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1202 PM CST WED MAR 2 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE... DESOTO...TUNICA AND SHELBY COUNTIES MISSISSIPPI RIVER AT HELENA AFFECTING LEE...PHILLIPS...COAHOMA AND TUNICA COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-077-MSC033-143-TNC157-031747- /O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1202 PM CST WED MAR 2 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT MEMPHIS * UNTIL THURSDAY MORNING. * AT 11 AM WEDNESDAY THE STAGE WAS 25.4 FEET. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING. * AT 32.0 FEET...FLOODING IN UNPROTECTED FARMLAND ALONG THE RIVER, MAINLY ON THE ARKANSAS SIDE $$ ARC077-107-MSC027-143-031801- /O.CON.KMEG.FL.Y.0003.000000T0000Z-110305T2029Z/ /HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1202 PM CST WED MAR 2 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT HELENA * UNTIL SATURDAY AFTERNOON. * AT 11 AM WEDNESDAY THE STAGE WAS 32.0 FEET. * FLOOD STAGE IS 44.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET BY NEXT FRIDAY MORNING. * AT 40.0 FEET...UNPROTECTED BOTTOMLANDS ALONG THE RIVER BEGIN TO FLOOD $$
214 WGUS84 KMEG 030147 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 747 PM CST WED MAR 2 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE... DESOTO...TUNICA AND SHELBY COUNTIES MISSISSIPPI RIVER AT HELENA AFFECTING LEE...PHILLIPS...COAHOMA AND TUNICA COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-077-MSC033-143-TNC157-031747- /O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 747 PM CST WED MAR 2 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT MEMPHIS * UNTIL THURSDAY MORNING. * AT 07 PM WEDNESDAY THE STAGE WAS 25.8 FEET. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING MARCH 10. * AT 32.0 FEET...FLOODING IS OCCURRING IN UNPROTECTED FARMLAND ALONG THE RIVER...MAINLY ON THE ARKANSAS SIDE. $$ ARC077-107-MSC027-143-040147- /O.CON.KMEG.FL.Y.0003.000000T0000Z-110305T2029Z/ /HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 747 PM CST WED MAR 2 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT HELENA * UNTIL SATURDAY AFTERNOON. * AT 07 PM WEDNESDAY THE STAGE WAS 32.4 FEET. * FLOOD STAGE IS 44.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET FRIDAY MORNING MARCH 11. * AT 40.0 FEET...UNPROTECTED BOTTOMLANDS ALONG THE RIVER BEGIN TO FLOOD. $$
998 WGUS84 KMEG 031643 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1043 AM CST THU MAR 3 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...LEE... DESOTO...TUNICA AND SHELBY COUNTIES MISSISSIPPI RIVER AT HELENA AFFECTING LEE...PHILLIPS...COAHOMA AND TUNICA COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-077-MSC033-143-TNC157-031747- /O.CON.KMEG.FL.Y.0002.000000T0000Z-110303T1747Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1043 AM CST THU MAR 3 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT MEMPHIS * UNTIL THIS MORNING. * AT 10 AM THURSDAY THE STAGE WAS 26.4 FEET. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET THURSDAY MORNING... MARCH 10. * AT 32.0 FEET...FLOODING IN UNPROTECTED FARMLAND ALONG THE RIVER, MAINLY ON THE ARKANSAS SIDE $$ ARC077-107-MSC027-143-041643- /O.CON.KMEG.FL.Y.0003.000000T0000Z-110305T2029Z/ /HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1043 AM CST THU MAR 3 2011 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT HELENA * UNTIL SATURDAY AFTERNOON. * AT 10 AM THURSDAY THE STAGE WAS 33.2 FEET. * FLOOD STAGE IS 44.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET FRIDAY MORNING... MARCH 11. * AT 40.0 FEET...UNPROTECTED BOTTOMLANDS ALONG THE RIVER BEGIN TO FLOOD $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 27, 6:17 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 27, 6:17 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 617 AM CST SUN FEB 27 2011 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 457 AM CST SUN FEB 27 2011/ DISCUSSION... SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT THROUGH MONDAY MORNING...INCLUDING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES. THIS IS THE PRIMARY FOCUS OF THIS MORNINGS FORECAST. EARLY THIS MORNING...A WARM FRONT WAS PUSHING THROUGH THE NORTHERN THIRD OF THE MIDSOUTH. VERY SMALL AND ISOLATED SHOWERS HAD DEVELOPED FROM EASTERN AR INTO WEST TN...MOVING QUICKLY TO THE NORTHEAST. SOUTHERLY WINDS TO THE SOUTH OF THE WARM FRONT WERE PUSHING UNSEASONABLY MILD AND MORE HUMID AIR INTO THE REGION. TEMPERATURES ALONG THE MS RIVER DELTA FROM MEMPHIS SOUTHWARD WERE IN THE 60S. SATELLITE SHOWED LOW CLOUDS RAPIDLY ADVECTING TOWARD THE AREA FROM THE SOUTH. GENERALLY TOOK A COMPROMISE BETWEEN THE GFS AND ECMWF IN THIS MORNINGS FORECAST. THE ECMWF IS JUST SLIGHTLY SLOWER THAN THE GFS WITH THE COLD FRONTAL PASSAGE LATE TONIGHT AND MONDAY. ONLY MINOR CHANGES WERE MADE TO THE EARLIER FORECAST. FOR TODAY...VERY WARM AIR WILL PUSH INTO THE MIDSOUTH WITH 925 MB TEMPERATURES CLIMBING TO BETWEEN 16 AND 19 DEGREES C OVER MUCH OF THE AREA. MAXIMUM TEMPERATURES WILL BE TEMPERED SOMEWHAT BY THE LOW CLOUDS BUT PARTIAL SUNSHINE MAY BREAK THROUGH THIS AFTERNOON OVER PARTS OF THE AREA. TEMPERATURES MAY APPROACH THE 80 DEGREE MARK FROM THE MS / TN BORDER SOUTHWARD. KEPT IN A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE GREATEST THREAT FROM NORTHEAST AR...ACROSS THE MO BOOTHEEL...INTO WEST TENNESSEE THIS MORNING AS THE WARM FRONT LIFTS NORTHWARD OUT OF THE REGION. SURFACE BASED INSTABILITY WILL BE ON THE INCREASE THIS AFTERNOON...HOWEVER UPPER LEVEL CAPPING BY THIS AFTERNOON WILL HELP TO SUPPRESS CONVECTION. THUS KEPT POPS AT ONLY 20 PERCENT FOR THIS AFTERNOON. A VERY COMPLICATED AND POTENTIALLY DANGEROUS WEATHER SITUATION IS EXPECTED TO EVOLVE ACROSS THE MIDSOUTH TONIGHT. THE EXACT DETAILS OF HOW IT WILL PLAY OUT REMAIN UNCERTAIN. A STRONG CLOSED UPPER LEVEL LOW WAS MOVING ACROSS SOUTHERN CA THIS MORNING. THIS LOW WILL EVOLVE INTO A POWERFUL POSITIVELY TILTED TROUGH THAT WILL MOVE ACROSS THE MIDSOUTH TONIGHT AND EARLY MONDAY. CURRENT THINKING IS THAT THERE WILL BE TWO RISKS OF SEVERE WEATHER TONIGHT INTO MONDAY MORNING. THE FIRST WILL COME THIS EVENING FROM EASTERN AR ACROSS THE MO BOOTHEEL INTO WEST TN. THERE IS A CONDITIONAL RISK OF DISCRETE SUPERCELLS DEVELOPING IN THIS AREA AS A LEAD UPPER LEVEL IMPULSE MOVES TO THE NORTH OF THE MIDSOUTH. THE CONDITION ON WHETHER DISCRETE SUPERCELLS DEVELOP OR NOT IS ON HOW QUICKLY THE CAP BREAKS. CURRENT THINKING IS THE CAP WILL ERODE THIS EVENING LEADING TO THE DEVELOPMENT OF SOME DISCRETE SUPERCELLS IN THIS AREA. DIRECTIONAL SHEAR WILL BE THE GREATEST DURING THIS TIME FRAME WITH 0-1 KM STORM RELATIVE HELICITY BETWEEN 250 AND 400 M2/S2. ALSO MUCAPES WILL CLIMB BE NEAR 500 AND 1000 J/KG AT THIS TIME WITH SURFACE DEWPOINTS INTO THE LOWER 60S. AS A RESULT...THINK A FEW TORNADOES ARE A POSSIBILITY THIS EVENING IN THE AREA MENTIONED FROM THE FIRST RISK OF SEVERE WEATHER...AND THERE IS THE POTENTIAL FOR A FEW STRONG TORNADOES. WHILE THERE REMAINS SOME UNCERTAINTY WITH THE FIRST RISK...THE SECOND RISK OF SEVERE WEATHER APPEARS LIKELY. THE SECOND RISK WILL OCCUR AS THE WINDS ALOFT GRADUALLY BECOME MORE UNIDIRECTIONAL OVERNIGHT. MUCAPES WILL INCREASE TO NEAR 1000 J/KG. A QUASI-LINEAR CONVECTIVE SYSTEM (QLCS) IS FORECAST TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT. A 250 MB JET BETWEEN 130 AND 150 KTS IS FORECAST TO PUNCH INTO THE MIDSOUTH BY DAYBREAK MONDAY WITH THE LOW LEVEL JET INCREASING TO 60 KTS OVERNIGHT. 500 MB WINDS WILL INCREASE TO BETWEEN 80-90 KTS. THINK THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS WILL EXIST WITH THE SECOND RISK OF SEVERE WEATHER...SPREADING INTO EAST AR BY LATE EVENING AND CROSSING THE MS RIVER AFTER MIDNIGHT. A FEW EMBEDDED TORNADOES...A FEW OF WHICH COULD BE STRONG...ARE ALSO POSSIBLE WITH SEVERE BOW ECHOES ALONG THE QLCS. HEAVY DOWNPOURS MAY ALSO OCCUR WITH THE THUNDERSTORMS...BUT THINK THE SYSTEM AS A WHOLE WILL BE MOVING QUICKLY ENOUGH TO HELP LIMIT THE FLASH FLOOD POTENTIAL. NEVERTHELESS...WILL CONTINUE TO MONITOR THE THREAT OF OF HEAVY RAIN. WILL ISSUE A SPECIAL WEATHER STATEMENT THIS MORNING REGARDING THE SEVERE WEATHER POTENTIAL. THE SEVERE WEATHER THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS MUCH OF NORTH MS AND WEST TN. THE COLD FRONT WILL MOVE EAST OF THE AREA BY MONDAY AFTERNOON ALONG WITH THE SHOWERS AND THUNDERSTORMS. COOL HIGH PRESSURE WILL SETTLE OVER THE MIDSOUTH MONDAY NIGHT WITH CLEARING SKIES. A COLD FRONT WILL PUSH INTO THE MIDSOUTH FRIDAY NIGHT AND SATURDAY. FOR NOW HAVE POPS IN CHANCE CATEGORY...BUT THEY WILL NEED TO RAISED CONSIDERABLY IN LATER FORECASTS IF THE 00Z ECMWF AND GFS VERIFY. JCL && .AVIATION... 12Z TAF CYCLE MOISTURE INCREASING FROM THE SOUTH HAS CAUSED SCATTERED SHOWERS TO DEVELOP ACROSS EAST ARKANSAS AND WEST TENNESSEE OVER THE PAST COUPLE HOURS. THE MOISTURE RETURN WILL ALSO RESULT IN DETERIORATING CIGS EARLY THIS MORNING TO MVFR LEVELS. BY THE MIDDLE OF THE AFTERNOON...SUFFICIENT LOW LEVEL MIXING SHOULD SCATTER OUT THE LOW CLOUDS AND BRING VFR CONDITIONS BACK. BY THE EVENING...ESPECIALLY LATE EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN ARKANSAS AND FAR WEST TENNESSEE. SOME OF THESE WILL LIKELY BE SEVERE. WILL LEAVE VCTS IN TAFS FOR KJBR BEGINNING AT 00Z AND AT KMEM AND KMKL BEGINNING AROUND MIDNIGHT...THEN MENTIONED TEMPO DURING MOST LIKELY TIME OF TSRA ARRIVAL WITH COLD FRONT. KTUP SHOULD BE LAST SITE TO SEE STORMS...MAINLY LATE TONIGHT. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 78 65 66 36 / 30 100 60 0 MKL 76 64 67 31 / 40 90 80 0 JBR 72 59 59 32 / 40 100 40 0 TUP 79 66 73 37 / 20 60 100 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 27, 5:52 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 552 AM CST SUN FEB 27 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 552 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MIDSOUTH TONIGHT INTO MONDAY MORNING INCLUDING THE POTENTIAL FOR A FEW STRONG TORNADOES AND WIDESPREAD DAMAGING WINDS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...MOST OF WEST TENNESSEE...AND A SMALL PART OF EXTREME NORTHWEST MISSISSIPPI. THE MODERATE RISK AREA IS GENERALLY ALONG AND TO THE NORTHWEST OF A LINE FROM WEST HELENA ARKANSAS TO HERNANDO MISSISSIPPI TO HUNTINGDON TENNESSEE. THIS INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND JACKSON. TO THE SOUTHEAST OF THIS AREA INCLUDING MUCH OF NORTH MISSISSIPPI...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST. THE SLIGHT RISK AREA INCLUDES TUPELO. DAMAGING WINDS AND A FEW TORNADOES THAT HAVE THE POTENTIAL TO BE STRONG ARE THE PRIMARY THREATS. LARGE HAIL...AND HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. PLEASE REFERENCE THE LATEST SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS INCLUDING MORE DETAILED TIMING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY MORNING ACROSS MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE AFFECTED AREA IS GENERALLY ALONG AND TO THE EAST OF A LINE FROM AROUND DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. DAMAGING WINDS AND A FEW TORNADOES ARE THE PRIMARY THREATS. LARGE HAIL...AND HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT INTO MONDAY MORNING. JCL
In the hours before
Special weather statement, Feb 27, 5:27 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 527 AM CST SUN FEB 27 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271800- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 527 AM CST SUN FEB 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT THROUGH MONDAY MORNING ACROSS THE MIDSOUTH... SEVERE WEATHER IS LIKELY TONIGHT INTO MONDAY MORNING ACROSS THE MIDSOUTH INCLUDING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...MOST OF WEST TENNESSEE...AND A SMALL PART OF EXTREME NORTHWEST MISSISSIPPI. THE MODERATE RISK AREA IS GENERALLY ALONG AND TO THE NORTHWEST OF A LINE FROM WEST HELENA ARKANSAS TO HERNANDO MISSISSIPPI TO HUNTINGDON TENNESSEE. THIS INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND JACKSON. TO THE SOUTHEAST OF THIS AREA INCLUDING MUCH OF NORTH MISSISSIPPI...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST. THE SLIGHT RISK AREA INCLUDES TUPELO. A POWERFUL LOW PRESSURE SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION TONIGHT. WITH INCREASING INSTABILITY AND STRENGTHENING WINDS IN THE UPPER ATMOSPHERE ACROSS THE MIDSOUTH...SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM BEGINNING THIS EVENING. THE INITIAL THREAT OF SEVERE WEATHER WILL COME FROM SCATTERED THUNDERSTORMS THAT MOVE INTO EAST ARKANSAS AND THE MISSOURI BOOTHEEL AFTER 7 PM...AND INTO WEST TENNESSEE AFTER 10 PM. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE POTENTIAL FOR A FEW STRONG TORNADOES. A SQUALL LINE IS THEN FORECAST TO MOVE INTO EAST ARKANSAS AFTER 10 PM...CROSSING THE MISSISSIPPI RIVER AFTER 1 AM MONDAY. THIS SQUALL LINE WILL HAVE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ALONG WITH A FEW EMBEDDED TORNADOES. A FEW STRONG TORNADOES ARE ALSO POSSIBLE WITH THE SQUALL LINE OR ANY THUNDERSTORMS THAT MAY DEVELOP JUST AHEAD OF THE LINE. ANY OF THE SEVERE THUNDERSTORMS TONIGHT AND MONDAY MORNING WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. HEAVY DOWNPOURS MAY ALSO CAUSE LOCALIZED FLASH FLOODING. THE SEVERE WEATHER THREAT WILL CONTINUE ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH MONDAY MORNING...CROSSING THE TENNESSEE RIVER BY NOON. NOW IS THE TIME TO PREPARE FOR THIS SEVERE WEATHER EVENT. SINCE THIS SEVERE WEATHER EVENT WILL CONTINUE THROUGHOUT THE OVERNIGHT HOURS TONIGHT AFTER MANY PEOPLE HAVE GONE TO SLEEP...IT IS ESPECIALLY IMPORTANT THAT YOU CHECK THE BATTERIES IN YOUR NOAA WEATHER RADIO... MAKE SURE THE RADIO IS WORKING PROPERLY...AND SET THE RADIO TO ALARM FOR WHEN SEVERE WEATHER WATCHES AND WARNINGS ARE ISSUED. ALSO...KEEP IN MIND THAT MOBILE HOMES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF HIGH WINDS. PLAN NOW TO KNOW WHERE YOU WOULD SEEK A SAFE SHELTER IF SEVERE WEATHER OCCURS. PLEASE KEEP IN TOUCH WITH THIS DEVELOPING WEATHER SITUATION THROUGH NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION. JCL
Nearby
River Flood Advisories in Arkansas, 2011River Flood Advisories in Mississippi, 2011River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.